Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 4, 2025, 11:58 PM EDT for Fayette County, Greene County, Madison County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2025, 11:58 PM EDT (03:58 UTC)
- Expired
- Apr 5, 2025, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, OH, Greene County, OH, Madison County, OH
The radar
The Cincinnati radar (KILN), 42 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WGUS51 KILN 050358
FFWILN
OHC047-057-097-050700-
/O.NEW.KILN.FF.W.0009.250405T0358Z-250405T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1158 PM EDT Fri Apr 4 2025
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northern Fayette County in central Ohio...
Southern Madison County in central Ohio...
Southeastern Greene County in west central Ohio...
* Until 300 AM EDT.
* At 1158 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 0.5 and 1 inch of rain has fallen.
Additional rainfall amounts of 1 to 1.5 inches are possible. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
Mount Sterling, Jeffersonville, South Solon, Midway, Bowersville,
Octa, Interstate 71 at State Route 38, Bookwalter, Chenoweth,
Madison Mills, Interstate 71 at US Route 35, Shady Grove, Big
Plain and Rosemoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3977 8365 3977 8359 3978 8358 3979 8358
3988 8325 3965 8326 3959 8367 3958 8374
FLASH FLOOD...RADAR INDICATED
$$
KC2 follow-up statements
047
WGUS71 KILN 050508
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
108 AM EDT Sat Apr 5 2025
OHC047-057-097-050700-
/O.CON.KILN.FF.W.0009.000000T0000Z-250405T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette OH-Greene OH-Madison OH-
108 AM EDT Sat Apr 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING FOR NORTHERN FAYETTE AND SOUTHERN MADISON COUNTIES IN
CENTRAL OHIO AND SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...
At 108 AM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 1 and 1.5 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that may experience flash flooding include...
Mount Sterling, Jeffersonville, South Solon, Midway, Bowersville,
Octa, Interstate 71 at State Route 38, Bookwalter, Chenoweth,
Madison Mills, Interstate 71 at US Route 35, Shady Grove, Big
Plain and Rosemoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3977 8365 3977 8359 3978 8358 3979 8358
3988 8325 3965 8326 3959 8367 3958 8374
FLASH FLOOD...RADAR INDICATED
$$
KC856
WGUS71 KILN 050655
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
255 AM EDT Sat Apr 5 2025
OHC047-057-097-050705-
/O.EXP.KILN.FF.W.0009.000000T0000Z-250405T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette OH-Greene OH-Madison OH-
255 AM EDT Sat Apr 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING
FOR NORTHERN FAYETTE AND SOUTHERN MADISON COUNTIES IN CENTRAL OHIO
AND SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL OHIO...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
A Flood Watch remains in effect until 800 AM EDT Sunday for portions
of Indiana, Kentucky, and Ohio.
&&
LAT...LON 3977 8365 3977 8359 3978 8358 3979 8358
3988 8325 3965 8326 3959 8367 3958 8374
$$
KCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:06 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 4, 9:06 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
906 PM EDT Fri Apr 4 2025
.SYNOPSIS...
Waves of low pressure will result in additional rounds of showers
and storms, bringing the prospects for heavy rain and potential
flooding into the weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A warm front continues to struggle lifting north through the area
this evening. The good news is a bulk of the shower activity
associated with the front has moved off the the north and east
giving us a brief break from widespread rainfall. However, shower
and storm activity will pick up once again later tonight when a weak
cold front/surface trough noses in from the west. Most of the
activity is likely to be sub-severe since instability is forecast to
mainly be elevated as the area never fully enters the warm sector.
Convection should be moving quick enough that flooding threats are
mitigated somewhat although any rainfall on already saturated ground
could lead to problems. Aside from locally heavy rain, hail is a
secondary threat from the elevated storms overnight. Temperatures
stay steady through the night before starting to rise before
sunrise.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The wet pattern will persist into the weekend. In split flow pattern
a mid level trough is forecast to dig southeast into the Great
Lakes. As surface wave ripples into the Great Lakes expect a cold front
to advance southeast into the area during the day. This will result
in more widespread showers and thunderstorms. Some storms could be
strong to severe along and ahead of the front. Best timeframe will be
in the afternoon and evening hours. This severe threat is conditional
based on potential instability - with the best threat over ILN/s
southeast counties. Moderate to heavy rainfall and flooding will
continue be a threat. Temperatures will actually begin to drop across
the west in the afternoon as CAA begins to ensue. Highs will range
from the lower 60s northwest to the upper 70s southeast.
Showers and storms will continue into Saturday evening, adding
additional rainfall to an already saturated ground. Rainfall from
Saturday into Saturday night looks to be potentially the most
impactful overall, not only adding to the overland flooding, but also
exacerbating rivers already in flood. Widespread precipitation will
transition over to just showers overnight with CAA increasing from
the northwest. A few wet snowflakes may be observed in our far
northwest counties late. Lows will range from the mid/upper 30s
northwest to the mid 40s southeast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Split mid level flow with southern stream shortwave and associated
surface low rippling north along the boundary that is to our
southeast Sunday. This will keep rain chances in the forecast
Sunday, possibly mixing with some snow showers north prior to ending
Sunday evening. Being north of the front cooler temperatures will be
observed Sunday with highs from 45 to 50. Temperatures Sunday night
will drop below freezing in many locations with lows from 30 to 35.
Models fairly consistent with a pattern change as mid level northern
stream energy drops south carving out a trof over the Great Lakes
Monday. This will lead to a chance of pcpn Monday afternoon into
Monday night. With colder air across the area rain showers will mix
with snow showers.
As this trof shifts east a northwest flow will develop on Tuesday.
Surface high pressure to build across the area Tuesday and east of
the area Wednesday. This high will offer dry weather and cooler
temperatures. Chilly highs Tuesday in the mid and upper 40s drop to
lows in the mid and upper 20s by Wednesday morning (coldest night of
the week). Temperatures begin to rebound closer to normal with highs
on Wednesday ranging from the lower 50s north to the upper 50s
south.
Short wave energy in the flow leads to the development of a weak
wave of low pressure that tracks thru the Ohio Valley Thursday night
Friday. A chance of rain showers develops ahead of this system later
Wednesday and increases Thursday with the system moving thru the
area. Temperatures warm a little above normal for the end of the
week with highs in the upper 50s to lower 60s Thursday and in the
lower and middle 60s Friday.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
A warm front continues to lift north this evening bringing showers
to the TAF sites. Initial shower activity should diminish in
coverage as the front progresses north through approximately 0600z.
Between 0600z and 0900z shower and thunderstorm coverage increases
in coverage once again when a weak front moves in from the west.
Fairly widespread moderate shower/storm activity is likely to
persist through 1200z before reducing in coverage and intensity. The
chance for showers will continues through the entire day on
Saturday. A mixture of MVFR and IFR ceilings are expected for the
TAF period however there is tremendous uncertainty surrounding the
ceiling forecast.
Southeasterly winds winds veer to the southwest by 0600z-0900z.
Southwesterly flow persists until a front crosses through the area
around 1800z Saturday shifting winds to the northwest. Southwesterly
LLWS is expected tonight from 0600z-1200z when a LLJ moves overhead.
OUTLOOK...Periods of showers and/or thunderstorms will occur into
Sunday. This will result in MVFR/IFR conditions from time to time.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ050-058-059-066-073>075-
080.
&&
SYNOPSIS...Hickman/AR
NEAR TERM...Campbell
SHORT TERM...AR
LONG TERM...AR
AVIATION...CampbellHazardous weather outlook, Apr 4, 3:16 PM EDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 316 PM EDT Fri Apr 4 2025 OHZ026-034-035-043-044-051930- Hardin-Mercer-Auglaize-Shelby-Logan- 316 PM EDT Fri Apr 4 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for west central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-KYZ097>100-OHZ042-045-046-051>056-060>065-070>074- 078>082-088-051930- Wayne-Fayette-Union-Bracken-Robertson-Mason-Lewis-Darke-Delaware- Miami-Champaign-Clark-Madison-Franklin-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Clermont-Brown-Highland-Adams-Pike-Scioto- 316 PM EDT Fri Apr 4 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for east central Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, a few strong to severe storms will be possible Saturday afternoon and evening. Damaging winds and large hail will be the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>096-OHZ077-051930- Franklin-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Hamilton- 316 PM EDT Fri Apr 4 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for southeast Indiana, northern Kentucky and southwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A few strong to severe storms will be possible after midnight. Damaging winds and large hail will be the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, a few strong to severe storms will be possible Saturday afternoon and evening. Damaging winds and large hail will be the primary severe weather threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 4, 11:05 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1105 PM EDT Fri Apr 4 2025
OHZ061-070-071-050330-
Montgomery OH-Warren OH-Butler OH-
1105 PM EDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN BUTLER...
NORTHERN WARREN AND SOUTH CENTRAL MONTGOMERY COUNTIES THROUGH 1130 PM
EDT...
At 1105 PM EDT, a strong thunderstorm was located near Trenton,
moving northeast at 55 mph.
HAZARD...Half inch hail and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Hail may cause minor damage to vegetation. Visibility will
be poor and hydroplaning is possible.
Locations impacted include...
Franklin, Hughes, State Route 63 at State Route 741, Seven Mile,
Williamsdale, Lytle, Beckett Ridge, Carlisle, Maustown, Pekin,
Corwin, Genntown, South Middletown, Olde West Chester, Four Bridges,
Hamilton, Caesar Creek State Park, Middletown, New Miami, and
Oregonia.
This includes I-75 in Ohio between mile markers 20 and 45.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3966 8423 3960 8411 3958 8411 3958 8405
3954 8398 3947 8400 3930 8449 3931 8451
3945 8464
TIME...MOT...LOC 0305Z 240DEG 49KT 3942 8445
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<35 MPH
HickmanLocal storm report, Apr 4, 11:21 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1121 PM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Dmg 1 ESE Celina 40.55N 84.54W
04/02/2025 Mercer OH Broadcast Media
Numerous trees down and uprooted. Time
estimated from RADAR.
&&Local storm report, Apr 4, 11:37 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1137 PM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM Hail 3 S Centerville 39.59N 84.15W
04/04/2025 M1.00 Inch Montgomery OH NWS Employee
&&Local storm report, Apr 4, 11:42 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1142 PM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM Hail 3 SSW Franklin 39.52N 84.32W
04/04/2025 M0.70 Inch Warren OH Public
&&Local storm report, Apr 4, 11:48 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1148 PM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM Hail 4 WNW Waynesville 39.55N 84.15W
04/04/2025 M1.00 Inch Warren OH Public
&&Local storm report, Apr 4, 11:57 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1157 PM EDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM Hail 3 E Spring Valley 39.61N 83.95W
04/04/2025 E1.00 Inch Greene OH Broadcast Media
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:05 PM EDT | Special Weather Statement | ILN | Butler, Warren | 25 min |
| Apr 4, 11:28 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 4 hr |
| Apr 4, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 32 min |
| Apr 4, 11:40 PM EDT | Flash Flood Warning | ILN | Clinton, Greene, Montgomery, Warren | 4 hr |
| Apr 4, 11:53 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Greene, Madison | 37 min |
| Apr 5, 12:13 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison | 32 min |
| Apr 5, 12:24 AM EDT | Special Weather Statement | ILN | Clinton | 36 min |
| Apr 5, 12:27 AM EDT | Areal Flood Advisory | ILN | Clark, Madison, Miami | 3 hr |
| Apr 5, 12:38 AM EDT | Areal Flood Advisory | ILN | Butler, Darke, Miami, Montgomery, Preble | 3 hr |
| Apr 5, 12:40 AM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Apr 5, 1:05 AM EDT | Special Weather Statement | ILN | Licking | 40 min |
| Apr 5, 1:15 AM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Franklin, Logan, Madison, Miami and 2 more | 3 hr |
| Apr 5, 3:13 AM EDT | River Flood Warning | ILN | Shelby | 54 hr |
| Apr 5, 3:17 AM EDT | River Flood Warning | ILN | Clark | 45 hr |
| Apr 5, 3:35 AM EDT | Areal Flood Advisory | ILN | Butler, Clark, Franklin, Greene, Madison, Miami and 2 more | 37 hr |
| Apr 5, 3:49 AM EDT | Areal Flood Advisory | ILN | Champaign, Darke, Delaware, Franklin, Logan, Shelby and 1 more | 36 hr |
| Apr 5, 4:20 AM EDT | Areal Flood Advisory | ILN | Delaware, Licking, Logan, Union | 31 hr |
| Apr 5, 5:37 AM EDT | River Flood Warning | ILN | Montgomery | 66 hr |
| Apr 5, 5:39 AM EDT | River Flood Advisory | ILN | Hamilton | 9 hr |
| Apr 5, 5:45 AM EDT | River Flood Warning | ILN | Miami | 50 hr |
| Apr 5, 6:21 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 7 hr |
| Apr 5, 6:42 AM EDT | River Flood Warning | ILN | Franklin, Pickaway | 45 hr |
| Apr 5, 6:50 AM EDT | River Flood Warning | ILN | Warren | 52 hr |
| Apr 5, 11:00 AM EDT | River Flood Warning | ILN | Miami, Montgomery | 58 hr |
| Apr 5, 11:09 AM EDT | River Flood Warning | ILN | Hamilton | 9 hr |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.